What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 25, 2:55 PM EST, 54 minutes earlier.
Area forecast discussion, Aug 25, 2:55 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
355 PM EDT Tue Aug 25 2020
.SYNOPSIS...
Upper level energy will interact with a warm and humid airmass
to bring a chance of showers and thunderstorms to the region for
one more day. On Thursday, this upper energy will originate from
the remnants of hurricane Laura, which will break up as it
tracks northeast into the Ohio Valley Friday. Showers and
thunderstorms will remain likely from Friday through Saturday
evening until high pressure builds to the northwest.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Scattered to isolated showers and thunderstorms continue to move
southeast over the CWA this afternoon. A line running from west
of Richmond to the southeast corner of Preble County will likely
fill in along an outflow boundary that has crossed ILN from a
storm that is east of the office. These showers and storms will
propagate southeast this evening as they exit the CWA and
diminish intensity with the loss of insolation and being in the
wake of the upper level frontal passage.
Generally clear skies are expected tonight behind these earlier
storms. Lows in the upper 60s to around 70 may combine with
added moisture from this afternoon's rain to produce some patchy
fog tomorrow morning.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A warm front north of Ohio will cross eastward on Wednesday and
as northwest flow aloft keeps a source of shortwave energy
flowing into the region, showers and storms could occur early in
the afternoon, particularly in central Ohio. The remainder of
the CWA will likely not be in an overly favorable airmass as the
warm advection in the low levels is topped by ridging aloft.
Some moisture bands from Laura may push through the weak h5 ridge
in the Gulf states, reaching southwest CWA by early Thursday
morning.
Highs Wednesday will be similar to today, reaching 90 for a few
spots that get more sun than not. Overnight lows will be warmer
and only drop to the lower 70s as low level flow from the
southwest keeps a moist airmass in the region.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Moisture return from Hurricane Laura will advect into the Ohio
Valley by Thursday, leading to some increasing PoPs, especially
along the Tri-State. Overall forcing on Thursday however remains
weak as high pressure sits to our southeast under an H5 ridge,
but with diurnal heating and moisture influx, environment
appears to be conducive to some scattered storm development.
The central track forecast of Hurricane Laura is gaining more
confidence, with better agreement in ensembles showing the
remnants moving through central KY on Friday. A developing SW
trough will pick up the remnants and move it eastward, leaving
only a brief period of impact for our fa. However, a sagging
cold front from the north will interact with Laura and increase
the coverage and overall intensity for shower and storm
development Friday and Friday night. The slow-moving front will
keep PoPs in the forecast through early Saturday before it
pushes to our south.
Upper ridging builds back in by Sunday with high pressure to
our north settling in, providing dry conditions and below
average temps in the mid-70s to near 80 across our fa.
Left the forecast dry on Monday as high pressure appears to
remain in control, but another developing Low in the Central
Plains lifts a warm front through our region Tuesday, increasing
temps and moisture. Left PoPs at a 40-50% chance for next
Tuesday for now.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR conditions will be found with the exception of isolated to
widely scattered thunderstorm activity actually hitting an
airport.
Organized storms will remain generally east of the Scioto Valley
and out of TAF forecasts today, but more could be in the offing
tomorrow. Columbus/Rickenbacker seem to have the best potential
tomorrow but will hold off on putting anything in here through
18Z.
OUTLOOK...Thunderstorms possible through Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Clark
AVIATION...Franks
Hazardous weather outlook, Aug 25, 4:04 AM EST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EDT Tue Aug 25 2020
OHZ026-034-035-042>046-051>056-061>065-073-074-082-260915-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Ross-Hocking-Pike-
504 AM EDT Tue Aug 25 2020
This Hazardous Weather Outlook is for Central Ohio, South Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
There is potential for strong to severe storms to develop this
afternoon, lingering into Tuesday evening. Damaging winds will be the
primary severe weather threat.
Heat indicies expected to be in the mid 90s.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat indicies expected to be in the mid 90s Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-077>081-088-
260915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Butler-Warren-Clinton-
Hamilton-Clermont-Brown-Highland-Adams-Scioto-
504 AM EDT Tue Aug 25 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Heat indicies expected to be in the mid 90s.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat indicies expected to be in the mid 90s Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 25, 2:14 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
314 PM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST KLCK RICKENBACKER APT 39.81N 82.93W
08/25/2020 M49.00 MPH FRANKLIN OH AWOS
&&
HATZOSSpecial weather statement, Aug 25, 2:14 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
314 PM EDT Tue Aug 25 2020
OHZ055-064-065-251945-
Fairfield OH-Franklin OH-Pickaway OH-
314 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...SOUTHERN
FAIRFIELD AND NORTHEASTERN PICKAWAY COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT, radar indicated a strong thunderstorm near Canal
Winchester, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Lancaster, Canal Winchester, Groveport, Ashville, South Bloomfield,
Royalton, Lithopolis, Amanda, Carroll, Fairfield County Airport, East
Ringgold, US Route 22 at State Route 159, Slate Run Metro Park,
Clearport, Dumontville and State Route 674 at State Route 188.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3977 8246 3961 8259 3961 8262 3957 8262
3956 8263 3956 8264 3972 8299 3984 8290
TIME...MOT...LOC 1913Z 297DEG 23KT 3976 8282Special weather statement, Aug 25, 2:24 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
324 PM EDT Tue Aug 25 2020
OHZ056-252000-
Licking OH-
324 PM EDT Tue Aug 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LICKING
COUNTY UNTIL 400 PM EDT...
At 323 PM EDT, radar indicated strong thunderstorms along a line
extending from 8 miles southeast of Danville to near Utica to
Centerburg, moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Newark, Utica, St. Louisville, Fredonia, US Route 62 at State Route
661, Fallsburg and Purity.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4008 8219 4014 8251 4027 8270 4027 8248
4025 8248 4024 8219
TIME...MOT...LOC 1923Z 306DEG 28KT 4035 8218 4026 8240 4031 8273Local storm report, Aug 25, 3:02 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 NW WILMINGTON 39.50N 83.89W
08/25/2020 M1.25 INCH CLINTON OH TRAINED SPOTTER
&&
CHSpecial weather statement, Aug 25, 3:17 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
417 PM EDT Tue Aug 25 2020
OHZ055-056-065-252045-
Licking OH-Fairfield OH-Franklin OH-
417 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...NORTH
CENTRAL FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES UNTIL 445 PM
EDT...
At 416 PM EDT, radar indicated a strong thunderstorm near Summit
Station, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Columbus, Reynoldsburg, Gahanna, Pickerington, Pataskala, Baltimore,
Buckeye Lake, Millersport, Fairfield Beach, Summit Station, Beechwood
Trails, Etna, New Albany, Kirkersville, State Route 158 at State
Route 204 and Interstate 70 at State Route 37.
This includes I-70 in Ohio between mile markers 113 and 127.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4005 8290 4010 8282 3992 8247 3982 8268
TIME...MOT...LOC 2016Z 317DEG 23KT 4004 8280
Special weather statement, Aug 25, 3:35 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
435 PM EDT Tue Aug 25 2020
KYZ100-OHZ082-088-252100-
Lewis KY-Pike OH-Scioto OH-
435 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PIKE AND CENTRAL
SCIOTO COUNTIES UNTIL 500 PM EDT...
At 434 PM EDT, radar indicated a strong thunderstorm 8 miles
southwest of Piketon, moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, Rosemount, Clarktown,
Lucasville, Sciotodale, Wakefield, Lombardsville, Minford, Firebrick,
Elm Grove, West Portsmouth, Sciotoville, Mcdermott, Ladd, Portsmouth
Regional Airport, Mount Joy, Bear Creek and Idaho.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3904 8328 3912 8308 3871 8272 3865 8286
3866 8286 3869 8288 3874 8287 3876 8290
3873 8298 3873 8303 3870 8304 3868 8303
3866 8304 3866 8305 3864 8305
TIME...MOT...LOC 2034Z 330DEG 26KT 3902 8314
ch